Tagged Articles

label change 3 articles

FDA warns that chemotherapy drug may cause patients to feel drunk

The intravenous chemotherapy drug docetaxel contains ethanol, also known as alcohol, which can cause patients to feel intoxicated, or drunk, during and after treatment, the Food and Drug Administration (FDA) warned in a safety communication. The agency is ordering all docetaxel drug products to add a warning to their safety labels regarding this possible side effect. Docetaxel is a prescription chemotherapy drug used to treat various types of cancer including breast, prostate, stomach, head and neck, and non-small-cell lung cancers. It is known by the brand names Taxotere and Docefrez. Known as a taxane, the drug works by interfering with microtubules, ... Read More

FDA warns of potentially fatal heart rhythm abnormalities with anti-nausea drug for cancer patients

Zofran (ondansetron), a drug used to treat nausea and vomiting in cancer patients undergoing chemotherapy, may cause a potentially fatal heart rhythm, the Food and Drug Administration (FDA) warns. Preliminary results from a study on the 32 mg single intravenous dose of Zofran and its generic counterparts found that the drug may affect electrical activity of the heart, known as QT interval prolongation, which could predispose patients to develop an abnormal and potentially fatal heart rhythm known as Torsades de Pointes. As a result, the 32 mg single intravenous dose will be removed from the Zofran drug label. Lower doses ... Read More

New rules for heart scan aims to reduce excessive radiation exposure

Instructions for a recalled device and drug used to produce scans to evaluate the heart have been revised in an effort to determine what may have caused excess radiation in some patients. The CardioGen-82 PET scan, made by Bracco Diagnostics Inc., is used to perform cardiac positron emission tomography (PET) scans with the radioactive drug rubidium (Rb)-82 chloride injection to evaluate the heart. The Food and Drug Administration (FDA) has received reports of two patients who received more radiation than expected from CardioGen-82. The excess radiation was due to strontium isotopes which may have been inadvertently injected into the patients ... Read More